methotrexate and oral thrush

gemgirl
gemgirl Member Posts: 5
hi
can you help me with a problem i have encountered with my arthritis medication i was diagnosed with ra 9 years ago and put on methotrexate 6 years ago with no problems but i have developed oral thrush which my nurse practiotioner has given me somenystan and difflam she said i should take my folic acid every day till it clears up but not on my methotrexate days aparently this can happen when on this methotrexate because of the immune system is that true ? i havnt been unwell but i do get mouth sores i have had this thrush a while now thanks viv

Comments

  • helpline_team
    helpline_team Posts: 2,548
    edited 30. Nov -1, 00:00
    Hi Viv

    People do get oral thrush when they are on drugs like Methotrexate and their immune system is lowered. It's one of those things that many of us have anyway but doesn't give any symptoms unless our immune system is down. It can be uncomfortable but the Nystan your nurse gave you should clear it up.
    Pay particular attention to your oral hygiene at this time and use your Difflam mouthwash regularly. Some people find one of the Chlorhexidine mouthwashes effective and quite soothing if your mouth is sore. Chat to your dentist or pharmacist.
    Oral thrush is one of life's nuisances that you can well do without and I hope you feel better soon.

    Best wishes

    Val

Who's Online

9
anneb82
anneb82
frogmorton
frogmorton
Maryanne2009
Maryanne2009
MikeL
MikeL
+5 Guests